Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 11, NWS Norman, OK

March 14, 20166 counties in Texas; Greer County, Harmon County, Jackson County, Oklahoma

NWS Norman, OK issued this red flag warning at Mar 14, 2016, 2:48 PM CDT for 6 counties in Texas; Greer County, Harmon County, Jackson County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2016, 2:48 PM CDT (19:48 UTC)
Expired
Mar 14, 2016, 7:00 PM CDT
In force
4 hr
Issued by
NWS Norman, OK

Counties Greer County, OK, Harmon County, OK, Jackson County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1920 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

481 
WWUS84 KOUN 141948
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
248 PM CDT MON MAR 14 2016

...CRITICAL FIRE WEATHER CONDITIONS HAVE DEVELOPED ACROSS FAR
SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON.
ADDITIONALLY... ON TUESDAY... CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO DEVELOP INTO THE AFTERNOON ACROSS NORTHERN
OKLAHOMA...

.WARM... DRY AND WINDY CONDITIONS HAVE DEVELOP THIS AFTERNOON
ACROSS FAR SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS IN
RESPONSE TO A DRY FRONT MOVING ACROSS THE REGION. TEMPERATURES
HAVE CLIMBED INTO THE MID TO UPPER 80S... WINDS HAVE INCREASED TO
20 TO 25 MPH WITH GUSTS NEAR 30 MPH AND RELATIVE HUMIDITIES HAVE
DIPPED INTO THE TEENS. FOR TUESDAY... A STORM SYSTEM MOVING OVER
THE GREAT PLAINS WILL SEND A COLD FRONT THROUGH OKLAHOMA. BREEZY
NORTHWEST WINDS NEAR 20 TO 25 MPH...WITH STRONGER GUSTS...ARE
EXPECTED TO DEVELOP DURING THE LATE MORNING AND EARLY AFTERNOON
HOURS. TEMPERATURES IN THE UPPER 60S AND DEWPOINTS IN THE TEENS
WILL RESULT IN MINIMUM RELATIVE HUMIDITY DROPPING INTO THE TEENS
TUESDAY AFTERNOON.

OKZ033-034-036-TXZ083>085-087>089-150000-
/O.NEW.KOUN.FW.W.0011.160314T1948Z-160315T0000Z/
HARMON-GREER-JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-ARCHER-
248 PM CDT MON MAR 14 2016

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY
FOR FAR SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...THIS AFTERNOON THROUGH EARLY EVENING.

* WIND...SOUTHWEST 20 TO 25 MPH WITH GUSTS NEAR 30 MPH.

* HUMIDITY...10 TO 20 PERCENT

* TEMPERATURE...85 TO 90 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

OKZ004>013-150400-
/O.CON.KOUN.FW.A.0011.160315T1800Z-160316T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-
248 PM CDT MON MAR 14 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES
AND LOW RELATIVE HUMIDITY FOR NORTHERN OKLAHOMA...

* TIMING...EARLY AFTERNOON THROUGH EARLY EVENING.

* WIND...NORTHWEST 20 TO 25 MPH WITH GUSTS NEAR 30 TO 35 MPH.

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...68 TO 71 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

KURTZ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 14, 1:05 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 14, 1:05 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
105 PM CDT MON MAR 14 2016

.AVIATION...14/18Z TAF ISSUANCE...
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE PERIOD. SOUTH
WINDS WILL INCREASE SLIGHTLY THIS AFTERNOON... WITH GUSTS NEAR 20
TO 25 KTS. WINDS WILL DECREASE AND BEGIN TO SHIFT TO THE
WEST/NORTHWEST THROUGH SUNRISE. NORTHWEST WINDS WILL INCREASE NEAR
THE END OF THE PERIOD... WITH GUSTS APPROACHING 25 KTS.

KURTZ

&&

.PREV DISCUSSION... /ISSUED 1011 AM CDT MON MAR 14 2016/

UPDATE...

DISCUSSION...
SMALL CHANGES WERE MADE TO TEMPERATURE TRENDS THROUGH MID-DAY, BUT
THE FORECAST STILL REFLECTS A HOT AND DRY AFTERNOON, ESPECIALLY IN
WESTERN OKLAHOMA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  83  50  73  41 /   0   0   0   0
HOBART OK         84  50  73  38 /   0   0   0   0
WICHITA FALLS TX  86  53  77  42 /   0   0   0   0
GAGE OK           83  45  69  31 /   0   0   0   0
PONCA CITY OK     82  49  71  35 /   0   0   0   0
DURANT OK         82  56  77  47 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR OKZ004>013.

TX...NONE.
&&

09/04
Hazardous weather outlook, Mar 14, 12:00 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON MAR 14 2016

OKZ004>048-050>052-TXZ083>090-150930-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.FIRE WEATHER...
HOT AND DRY CONDITIONS THIS AFTERNOON WILL PRODUCE CRITICAL
FIRE WEATHER CONCERNS ACROSS WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.FIRE WEATHER...
HOT AND DRY CONDITIONS WILL RESULT
IN ELEVATED TO CRITICAL FIRE WEATHER CONCERNS TUESDAY THROUGH
THURSDAY. CONDITIONS WILL BE GREATEST ON TUESDAY AS STRONG
NORTHWEST WINDS DEVELOP.

.THUNDERSTORMS...
THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 1:25 AM CDTDense Fog AdvisoryOUNGarfield, Grant, Kay, Noble, Payne8 hr
Mar 14, 3:01 AM CDTFire Weather WatchOUNAlfalfa, Ellis, Garfield, Grant, Harper, Kay and 4 more25 hr

Nearby

Red Flag Warnings in Texas, 2016Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.